MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; QEW

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; QEW
Model Number IAPS3
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right pulmonary artery using a penumbra engine (engine), a penumbra engine canister (canister), and aspiration tubing (tubing).During the procedure, the hospital staff placed the canister onto the engine and noticed that only two of the four indicator lights around the power button on the engine were illuminated.It was reported that an attempt to troubleshoot was made by removing the canister and reattaching the tubing; however, it was unsuccessful.Therefore, the canister was removed.The procedure was completed using another canister and the same engine.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12111562
Report Number3005168196-2021-01470
Device Sequence Number17070021
Product Code QEW
UDI-Device Identifier00814548019765
UDI-Public00814548019765
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIAPS3
Device Catalogue NumberIAPS3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2021
Initial Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Date Report Sent to FDA01/01/2005